Adjust font size:
        

Site Search

The Hunger Project Bolen Report
Ohm Society
Untitled

Questions for Dr. Kennedy
Welcome to Ask Dr. Kennedy. We encourage you to post your comments and questions here. We look forward to challenging questions as they are an education for us as well as for you. Please consider the following guidelines when posting:

Ask Dr. Kennedy is an educational service. Any medical advice on which you act should come directly from your personal physician.
Mention of any commercial products for sale will be removed.
Do not enter your title or message in ALL CAPS. If you do so, it will be removed.
Take care for your spelling, grammar, punctuation, and capitalization.
 
Liver damage and glycyrrhiza
Posted by: Cynthia
Date: May 8, 2003 3:43 PM

A person who has been on Prednisone and other corticosteroid therapy constantly for the better part of 2 years was just told to stop all her meds immediately, cold turkey. The MD told her there was major liver damage, and she had "heptacranium." Can she safely take Glycyrrhiza or licorice to help alleviate the symptoms and possible renal damage that will occur as a result of not titrating off of the steroids?

RE: Liver damage and glycyrrhiza
Posted by: Ron Kennedy, M.D.
Date: May 8, 2003 10:30 PM

I have never heard of "heptacranium," nor have I heard of "hepatacranium," and neither word is in my medical dictionary. The advice to go off Prednisone cold turkey sounds very radical. I would say it is time for a second opinion by a qualified doctor who is intimately familiar with this person's condition and medical history. Of course licorice would help some, but I cannot say if it would be enough if this radical step is actually taken.



This Thread has been closed

 




health healing information, physician medical library medical informaion, health, healing, advertising
(336 words)